Aa
A
A
Close
Avatar universal
VOMITING AND HIGH FEVER
My 10yr grandaughter has been vomiting and has has 103.8 fever for 4 days. We have taken to the dr.and he says treat the fever with tylenol and motrin alternate every 3 hrs to no avail. So I gave her a cool bath and let her sit in it about 15 mins,seems to have brought fever down some about 100 now but she's still vomiting.She has been drinking gatorade but has only drank about 6 oz in 2 days . I'm afraid she's getting dehydrated,she complainig of headaches and won't eat.I feel I need to make here drink more even if she does want to.
  How do I tell and what do we do next?
Her brothers and sister all had the vomitng but only for 1 day,
and they were over it,with no fever or headaches.
Thank You for your advise.
Discussion is closed
Cancel
6 Answers
Page 1 of 1
Avatar universal
Signs of dehydration:  Not urinating every 8 hours, dry/cracked lips and dry mouth, press on her nail beds, and they should turn white with pressure but should immediately "pink up" when you release the pressure.  The main thing is the urinating.  If she hasn't urinated w/in 8 hours, she is dehydrated.

They need to check for things like appendicitis, however, it is a great sign that the other kids have been throwing up.  That's a good indication that its a virus.  

If they rule out something more serious, your doc could give you something called Phenergan, or Tigan which is a suppository that helps stop the vomitting.  Phenergan is also available in a compounded formula that goes on the wrist, in a gel.

You need to contact the doc ASAP if she hasn't gone to the bathroom in at least 8 hours.

Good luck--
Discussion is closed
Cancel
Avatar universal
I agree that you need to call the doctor.  And insist they do something.  Four days is a long time to be vomiting, and to have that high of a fever.
Discussion is closed
Cancel
Avatar universal
if the doctors are treating it lightly go to the emrgency room - upsetting and scary for a 10 year old.  But more likely they will run blood work among other tests.

I hope your grandaughter feels better soon.
Discussion is closed
Cancel
Avatar universal
I would go to te ER, and refuse to leave until the rehydrate her with an IV. Sometimes the body just needs fluids to stop the cycle. Also, you can ask for Phenergan (anti-nausea) and for Tylenol in suppository form.
Discussion is closed
Cancel
Avatar universal
Might want to check the thyroid as well. Being 32 yrs old and had a temp of 104 ( didn't know an adult shouldn't reach that high ) Researching myself and finding thyroids to be a cause. Went to the ER and they said nothing is being found, Cat scan: nothing... Blood work: nothing... they believe it is a mental disorder, BUT what I have been experiencing is along the same thing when I was a kid. High temp and loss of balance. After the latest episode a "popping" in the eye ( no double vision in that one anymore ) and draining of fluid from the brain ( that feels weird ) and starting to feel better and more focused. I hope this will help you. Oh, and check and see if they claim she has ADD or something of the like. Instead of chemicals being mixed, I'm wondering if it isn't a blockage of one or more.
Discussion is closed
Cancel
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources